Open Access
December, 1954 On the Factorization of Distributions
Henry Teicher
Ann. Math. Statist. 25(4): 769-774 (December, 1954). DOI: 10.1214/aoms/1177728663


A family of probability distributions is called "factor-closed" (f.c.) if it is closed under the operation of factorization. The classical binomial family and certain generalizations of its are shown to be f.c. The multinomial family is also f.c. Most families of infinitely divisible distributions are not f.c.


Download Citation

Henry Teicher. "On the Factorization of Distributions." Ann. Math. Statist. 25 (4) 769 - 774, December, 1954.


Published: December, 1954
First available in Project Euclid: 28 April 2007

zbMATH: 0056.35904
MathSciNet: MR65051
Digital Object Identifier: 10.1214/aoms/1177728663

Rights: Copyright © 1954 Institute of Mathematical Statistics

Vol.25 • No. 4 • December, 1954
Back to Top